MAUDE Adverse Event Report: STERIS CORPORATION - DISTRIBUTION CENTER VAPROX HC STERILANT

STERIS CORPORATION - DISTRIBUTION CENTER VAPROX HC STERILANT
Model Number PB011
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris made multiple attempts to contact the user facility employee to obtain additional information however, no response has been received.The vaprox hc sterilant instructions for use are placed inside each shipping case and states: "wear personal protective equipment to handle cartridge; chemical resistant gloves." "warning - do not use if sterilant packaging is damaged." "precautionary statements if on skin (or hair): take off immediately all contaminated clothing.Rinse skin with water / shower." every assembled vaprox hc sterilant cup is placed into plastic bag and sealed.The bag states: "warning - wear chemical resistant gloves prior to opening sealed bag." a follow- up report will be submitted should additional information become available.No additional issues have been reported.
 
Event or Problem Description
A user facility employee reported via chemtrec report that while he was "moving a tray of vaprox hc sterilant" some of the product got on his left hand causing a "white burn" on his fingers.It is unknown if medical treatment was sought or administered.

Brand Name
VAPROX HC STERILANT
Common Device Name
STERILANT
Manufacturer (Section D)
STERIS CORPORATION - DISTRIBUTION CENTER
6100 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION - DISTRIBUTION CENTER
6100 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key19231630
Report Number3003950207-2024-00004
Device Sequence Number12265861
Product Code MLR
UDI-Device Identifier00724995153090
UDI-Public00724995153090
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberPB011
Device Catalogue NumberPB011
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown